Feedback on Tenuate Side Effects and Usage, page 5
If you have used Tenuate, please help others by adding your feedback. What would you tell your best friend about using this weight loss medication?
Subj: Tenuate controls my appetite
My doctor prescribed Tenuate for me 2 years ago. One prescription of 30 pills will last me a little over 2 months. I only take half a pill a day and it controls my appetite all day. I eat small portions of healthy food for lunch and eat pretty much what I want for supper in moderation. I have tried several different diet pills over many years and this is the only one that doesn’t make me feel nervous or have sleepless nights. I lost 40 pounds the first year and this past year I’ve just been maintaining the weight. The doctor doesn’t have a problem with me taking them over this extended period of time because I’ve done so well on them. I took my last pill last month and decided not to refill them. I’ve noticed that without them I’m craving some pretty fattening foods. I’ve just got so used to eating healthy while on Tenuate that I’m continuing to fight those cravings on my own. While taking Tenuate I found I had much more energy and got into working out more than I ever had because I actually “felt like it”. I have noticed that since been off the medication, I no longer have as much energy. Overall, I recommend trying it.
Subj: How long does it take?
It’s the forth day I’ve been on tenuate. How long does it take to lose 30lb?
AskDocWeb: That depends on what you eat, how much you eat, and how much you exercise. Loosing a pound a day is considered optimum.
Subj: Good idea – NO
I try to avoid prescription drugs and prefer supplements so I went to a well known alternative Dr. I have had some problems with socializing and have been diagnosed with PTSD. This Dr. thought it would be good for me to take 75 mg for both weight loss and getting out and talking with people. I do feel the side effects and I only take a pill when I want to go out and feel alive and sociable maybe 2 or 3 days apart. Do you think this is a good idea?
AskDocWeb: No, taking them that way will not help you to lose weight. Please follow the direction on the container.
I have a goiter. I have had it for a long time. It isn’t the kind that grows and my thyroid levels are always normal when I have it checked every year. My doctor said taking tenuate wouldn’t hurt me. After the first couple of days I noticed my throat felt a little tight and it became harder to swallow. I also noticed a little pain in my thyroid area and neck. Do you thing the tenuate is causing my thyroid to swell? I am taking 75mg a day. Have you ever heard of anything like this?
AskDocWeb: I haven’t heard of this, but it is something you need to report to your doctor.
Subj: Purchase Tenuate Retard from Germany?
Is tenuate dospan 75mg and Tenuate Retard the same medicine? Tenuate retard must be in Europe because I never heard of it here in the US. Is it okay to purchase Tenuate Retard from a pharmacy in Germany if my doctor says go ahead?
AskDocWeb: It used to be okay but so many new laws have been passed to “protect us” that now you need to call your State Attorney General’s office to see if it is legal in your state.
Subj: Question about Tenuate
Hi, I have a question about Tenuate. My Dr. just prescribed me 75mg tabs to take once a day. I am 5’7 and I weigh 140. Do you think this is safe. He will give me anything if I ask so I am having second thoughts now. I have no health issues but I am also taking doxycycline for my acne. Thanks
AskDocWeb: It is as long as you consult with your physician off and on and have your blood pressure checked every week you should be okay.
Subj: What happens after 2 months?
My doctor recently prescribed me Tenuate 75mg. He said that I should take it once a day in combination with a healthy diet and exercise. He also mentioned that I should only take the pill for 2 months. What happens after 2 months? Will my appetite return to the way it was before taking the pill? I have not started taking the pill yet, but I am one of those people who is always hungry–no apparent thyroid or diabetes problems though.
AskDocWeb: The problem with many weight loss drugs is that your body builds up a tolerance and they stop working. That the main reason why they should only be used for short term.
Subj: Generic version
What, if anything, is the difference between the generic version of tenuate dospan (75 mg) and the generic version of tenuate retard (75 mg). I have taken both, at different times, having been told that they were the same. However the dospan seems alot stronger than the retard. In fact I have now taken the retard for a full week (one a day as prescribed) and I feel absolutely nothing, except fatigue. Thank you,
AskDocWeb: As far as we know, they are the same drug with slightly different packaging.
Subj: Heavy urine
I have been on Tenuate for 6 weeks. I was a heavy snacker, and it has helped cut my food cravings, but it took about 3 weeks for me to not be starving. I am on 25mg twice a day and I lost 20 lbs. The only side effect I have is heavy urine.
Subj: 12 months on Tenuate
I have been taking Tenuate for 12 months now and I can’t seem to get the last bit of weight off. The effect has worn off some time ago and I’m really struggling. I think I’m addicted mentally to these tablets now. I’m tired of the symptoms I’m having on a weekly basis such as extreme high’s then lows with fatigue, feeling angry, hypo, loss of sex drive, feeling ‘flat’. Can you please tell me if there is any other medication I can take that will help me get the last few kilos off, thank you.
AskDocWeb: It sounds like you’ve been on it for so long that it has lost its effectiveness. You might try joining a weight loss support group or program.
Subj: Menstrual upset?
I started taking Tenuate 75 mg about 7 weeks ago. I have lost 25 pounds already. However, a side effect of tenuate is menstrual upset. Can you be more specific? I read in your feedback that in can cause more frequent periods but can it also delay a period. My period is a week late, could that be due to the 7 weeks of tenuate?
AskDocWeb: Yes, it is possible that the Tenuate has upset the timing schedule of your menstrual cycle. The result can be a delayed period or an early one.
Subj: Borderline BP
I am 5’4″ 138 lbs., I have been taking Tenuate 25mg once a day for about 3 weeks. I also have borderline BP 135/89 (without meds)- a recent doppler impression revealed decreased left ventricular compliance (not age related) my BP did not increase on this med – do you think that it is safe to stay on it?
AskDocWeb: We wouldn’t suggest it but that is something that is best left up to your doctor to decide.
Subj: Really bad headaches
I have been taking 75mg’s of Tenuate for 4 months. I have not reached my desired weight yet. Do I continue or should I switch to something else? I also have really bad headaches since I have been taking these. Is that normal?
AskDocWeb: The headaches shouldn’t be happening so it may be time to consider an alternative.
Subj: Bilateral back discomfort
Hi, I have been taking Tenuate 75mg QD for about 1.5 weeks. I have been noticing lower bilateral back discomfort for the past 4-5 days. Could this be secondary to taking Tenuate? I believe this med is metabolized by the kidneys and I wanted to know if I should be concerned. Besides this I feel good and so far have lost 7 lbs. thanks,
AskDocWeb: Yes, there may be something to be concerned about here, please see your physician.
Subj: Drug test?
I just started a weight loss program with my doctor. I have been on Tenuate for two days. I was just hired for a position which I have to take a drug test. I asked the human resources specialist about Tenuate showing up on my drug test and how I was concerned. She told me just to let the people performing the test what medications I am taking. I know that Tenuate is in the amphetamine class. I also know that amphetamines can be bad if it shows up on a drug test. Should I bring a note from the weight loss clinic for verification?
AskDocWeb: Yes, that sounds like a good idea.
Subj: Pain/burning sensation
I have a question about tenuate side affects. I have a pain/burning sensation on my left side of my spine in my back. It seems to come and go. But sometimes gets so sore that I can not touch my back. There is no redness or swelling in the area.
AskDocWeb: No, Tenuate wouldn’t cause that type of problem. The burning sensation may indicate a problem with a nerve in that area. A neurologist might be able to help with that.
Subj: Tenuate Retard?
I ordered some Tenuate Retard 75mg. What does the Retard part of this drug name stand for? I’ve taken Tenuate 75mg before with no problem and great success, but just noticed what I ordered had Retard on the name. Can you tell me what that portion of the name means, please? Thanks!
AskDocWeb: It’s just a brand name for the drug. I believe the “Retard” is intended to imply the slow release or timed release of the drug into your system.
Subj: How much danger?
I have to have the radioactive iodine because my doc found nodules. He said I have to stop taking my synthroid for 4 weeks. My question is how much danger is that to stop taking it for that long? When I don’t have it, all I want to do is sleep, its like every thing shuts down on me. Thank you,
AskDocWeb: Please tell your physician what the surgeon has requested of you. We don’t have enough information to give you an answer. Read more feedback about Tenuate. Tenuate report – 2 – 3 – 4 – Page 5 – 6 – 7 – 8 – 9 – 10 – 11 – 12 – 13 – 14 – 15 – 16 – 17 – 18 – Last Page 19